About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 590519, 12 pages
http://dx.doi.org/10.1155/2013/590519
Research Article

Bregman Distance and Strong Convergence of Proximal-Type Algorithms

1Department of Applied Mathematics, National Sun Yat-Sen University, Kaohsiung 80424, Taiwan
2Department of Mathematics, Banaras Hindu University, Varanasi 221005, India

Received 31 October 2012; Revised 7 March 2013; Accepted 7 March 2013

Academic Editor: Dumitru Motreanu

Copyright © 2013 Li-Wei Kuo and D. R. Sahu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. H. Bauschke, J. M. Borwein, and P. L. Combettes, “Bregman monotone optimization algorithms,” SIAM Journal on Control and Optimization, vol. 42, no. 2, pp. 596–636, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  2. T. Bonesky, K. S. Kazimierski, P. Maass, F. Schöpfer, and T. Schuster, “Minimization of Tikhonov functionals in Banach spaces,” Abstract and Applied Analysis, vol. 2008, Article ID 192679, 19 pages, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  3. L. M. Brègman, “A relaxation method of finding a common point of convex sets and its application to the solution of problems in convex programming,” USSR Computational Mathematics and Mathematical Physics, vol. 7, pp. 200–217, 1967. View at MathSciNet
  4. D. Butnariu and A. N. Iusem, Totally Convex Functions for Fixed Points Computation and Infinite Dimensional Optimization, vol. 40, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  5. Y. Censor and A. Lent, “An iterative row-action method for interval convex programming,” Journal of Optimization Theory and Applications, vol. 34, no. 3, pp. 321–353, 1981. View at Publisher · View at Google Scholar · View at MathSciNet
  6. Y. I. Alber, “Generalized projection operators in Banach spaces: properties and applications,” in Proceedings of the Israel Seminar, vol. 1 of Functional Differential Equation, pp. 1–21, Ariel, Israel, 1993. View at MathSciNet
  7. Y. I. Alber, “Metric and generalized projection operators in Banach spaces: properties and applications,” in Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, vol. 178, pp. 15–50, Dekker, New York, NY, USA, 1996. View at MathSciNet
  8. Y. Alber and S. Guerre-Delabriere, “On the projection methods for fixed point problems,” Analysis, vol. 21, no. 1, pp. 17–39, 2001. View at MathSciNet
  9. Y. I. Alber and A. I. Notik, “On some estimates for projection operators in Banach spaces,” Communications on Applied Nonlinear Analysis, vol. 2, no. 1, pp. 47–55, 1995. View at MathSciNet
  10. J. Li, “The generalized projection operator on reflexive Banach spaces and its applications,” Journal of Mathematical Analysis and Applications, vol. 306, no. 1, pp. 55–71, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  11. W. Song and Z. Cao, “The generalized decomposition theorem in Banach spaces and its applications,” Journal of Approximation Theory, vol. 129, no. 2, pp. 167–181, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  12. Y. Su, H.-K. Xu, and X. Zhang, “Strong convergence theorems for two countable families of weak relatively nonexpansive mappings and applications,” Nonlinear Analysis. Theory, Methods & Applications, vol. 73, no. 12, pp. 3890–3906, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  13. R. P. Agarwal, D. O'Regan, and D. R. Sahu, Fixed Point Theory for Lipschitzian-Type Mappings with Applications, vol. 6 of Topological Fixed Point Theory and Its Applications, Springer, New York, NY, USA, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  14. I. Cioranescu, Geometry of Banach Spaces, Duality Mappings and Nonlinear Problems, vol. 62, Kluwer Academic Publishers Group, Dordrecht, The Netherlands, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  15. T.-C. Lim, H. K. Xu, and Z. B. Xu, “Some Lp inequalities and their applications to fixed point theory and approximation theory,” in Progress in Approximation Theory, pp. 609–624, Academic Press, New York, NY, USA, 1991. View at MathSciNet
  16. C. Zălinescu, Convex Analysis in General Vector Spaces, World Scientific Publishing, River Edge, NJ, USA, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  17. J.-P. Penot and R. Ratsimahalo, “On the Yosida approximation of operators,” Proceedings of the Royal Society of Edinburgh Section A, vol. 131, no. 4, pp. 945–966, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  18. H. H. Bauschke, J. M. Borwein, and P. L. Combettes, “Essential smoothness, essential strict convexity, and Legendre functions in Banach spaces,” Communications in Contemporary Mathematics, vol. 3, no. 4, pp. 615–647, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  19. D. Butnariu, A. N. Iusem, and E. Resmerita, “Total convexity for powers of the norm in uniformly convex Banach spaces,” Journal of Convex Analysis, vol. 7, no. 2, pp. 319–334, 2000. View at MathSciNet
  20. S. Reich and S. Sabach, “Two strong convergence theorems for a proximal method in reflexive Banach spaces,” Numerical Functional Analysis and Optimization, vol. 31, no. 1–3, pp. 22–44, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  21. D. Butnariu and G. Kassay, “A proximal-projection method for finding zeros of set-valued operators,” SIAM Journal on Control and Optimization, vol. 47, no. 4, pp. 2096–2136, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  22. F. Schöpfer, T. Schuster, and A. K. Louis, “Metric and Bregman projections onto affine subspaces and their computation via sequential subspace optimization methods,” Journal of Inverse and Ill-Posed Problems, vol. 16, no. 5, pp. 479–506, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  23. F. Schöpfer, T. Schuster, and A. K. Louis, “An iterative regularization method for the solution of the split feasibility problem in Banach spaces,” Inverse Problems, vol. 24, no. 5, p. 20, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  24. F. Schöpfer and T. Schuster, “Fast regularizing sequential subspace optimization in Banach spaces,” Inverse Problems, vol. 25, no. 1, p. 22, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  25. J.-J. Moreau, “Fonctions convexes duales et points proximaux dans un espace hilbertien,” Comptes Rendus de l'Académie des Sciences, vol. 255, pp. 2897–2899, 1962. View at MathSciNet
  26. S. Kamimura and W. Takahashi, “Strong convergence of a proximal-type algorithm in a Banach space,” SIAM Journal on Optimization, vol. 13, no. 3, pp. 938–945, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  27. D. Butnariu and E. Resmerita, “Bregman distances, totally convex functions, and a method for solving operator equations in Banach spaces,” Abstract and Applied Analysis, vol. 2006, Article ID 84919, 39 pages, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  28. F. Kohsaka and W. Takahashi, “Existence and approximation of fixed points of firmly nonexpansive-type mappings in Banach spaces,” SIAM Journal on Optimization, vol. 19, no. 2, pp. 824–835, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  29. K. Goebel and W. A. Kirk, Topics in Metric Fixed Point Theory, vol. 28, Cambridge University Press, Cambridge, UK, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  30. S. Reich and S. Sabach, “Existence and approximation of fixed points of Bregman firmly nonexpansive mappings in reflexive Banach spaces,” in Fixed-Point Algorithms for Inverse Problems in Science and Engineering, vol. 49, pp. 301–316, Springer, New York, NY, USA, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  31. S. Reich, “A weak convergence theorem for the alternating method with Bregman distances,” in Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, vol. 178 of Lecture Notes in Pure and Applied Mathematics, pp. 313–318, Dekker, New York, NY, USA, 1996. View at MathSciNet
  32. S.-Y. Matsushita and W. Takahashi, “A strong convergence theorem for relatively nonexpansive mappings in a Banach space,” Journal of Approximation Theory, vol. 134, no. 2, pp. 257–266, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  33. G. Kassay, “The proximal points algorithm for reflexive Banach spaces,” Universitatis Babeş-Bolyai. Studia. Mathematica, vol. 30, pp. 9–7, 1985. View at MathSciNet
  34. W. Takahashi, Nonlinear Functional Analysis, Fixed Point Theory and Its Applications, Yokohama Publishers, Yokohama, Japan, 2000. View at MathSciNet
  35. R. P. Agarwal, Y. J. Cho, and X. Qin, “Generalized projection algorithms for nonlinear operators,” Numerical Functional Analysis and Optimization, vol. 28, no. 11-12, pp. 1197–1215, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  36. E. Blum and W. Oettli, “From optimization and variational inequalities to equilibrium problems,” The Mathematics Student, vol. 63, no. 1–4, pp. 123–145, 1994. View at MathSciNet
  37. S.-S. Zhang, “Generalized mixed equilibrium problem in Banach spaces,” Applied Mathematics and Mechanics, vol. 30, no. 9, pp. 1105–1112, 2009. View at Publisher · View at Google Scholar · View at MathSciNet